Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and hypertension
Nov 20, 2003

I recently heard from another HIVer that Kaletra has been associated with increased hypertension (high blood pressure). My cardiologist and PCP agreed to increase my dosage of Vasotec due to my higher than usual blood pressure readings. Neither mentioned any association with Kaletra, so I'm wonding if it may be related? I've been taking Kaletra for about 1 year now with great results. Thanks for your time.

Response from Dr. Henry

I am unaware of any solid data suggesting that Kaletra causes hypertensio. There was some data noting increased blood pressure on Crixivan (not conclusive) and there have been some general data suggesting an increase in systolic hypertension after some years on HAART (mixtures of therapies). The ACTG is beginning to implement standardized blood pressure readings to better get a handle on what is happening to blood pressure on various regimens. I have a large number of patients on Kaletra and have not observed any trend towards increased blood pressure that I would attribute to Kaletra. KH



Previous
rayataz side effects?
Next
Restoration of lipo in face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement